Anaphylactic reaction to ibuprofen

Patient

Q:
Can using ibuprofen while on topical steroid cream cause a reaction? I have been on steroid cream for a few days and after taking Ibuprofen woke up with swelling and a terrible rash on my face. It may be a coincidence, just not sure. Thanks!

Doctor

A:   Ibuprofen is an anti inflammatory medication that certainly may cause side effects. In my opinion I don’t think there might be an interaction from the topical prednisone and the Ibuprofen pill; however it might have been produced by ibuprofen only.
Rash can be considered a moderate to severe reaction and you should consider consulting your PCP to rule out allergic reaction conditions such as Steven Johnson’s syndrome, I would suggest you to stop taking both medications until a physician evaluates you profoundly. Watch for other symptoms such as difficulty breathing, itchiness and chest pain. Please seek immediate attention if you notice any of them. I wish you a prompt recovery.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews